advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Mattapan, Massachusetts, USA:

Help! My husband takes premixed insulin, and four out of seven mornings, his fasting blood sugar registers 300-400 mg/dl [16.7-22.2 mmol/L]. In addition, three out seven nights per week, at night, his body becomes very warm (almost hot) to the touch, and then he breaks out in a rash which is always on his back and proceeds to his chest. Although it does not itch terribly, I immediately wipe him down with alcohol which soothes him somewhat. I have not tried Benadryl yet. When the rash appears, his sugar reads 350-410 mg/dl [19.4-22.8 mmol/L]. Also, if a person with diabetes has an infection somewhere in his/her body does this also elevate blood sugar?

Answer:

Any underlying illness is capable of raising the blood sugars. I am not sure why your husband is having the dramatic rash you describe. Insulin allergies are generally most prominent at the injection site and not consistent with the current problem.

It seems to me that you and your husband needs to work with his physician to make sure he does not have another kind of medical problem causing the night sweats. This is certainly too serious to let continue without trying to find the underlying problem.

JTL

DTQ-20030821151338
Original posting 27 Aug 2003
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:48
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.